MAUDE Adverse Event Report: TERUMO MEDICAL CORPORATION DESTINATION PERIPHERAL GUIDING SHEATH; INTRODUCER, CATHETER

TERUMO MEDICAL CORPORATION DESTINATION PERIPHERAL GUIDING SHEATH; INTRODUCER, CATHETER
Model Number N/A
Medical Device Problem Codes Failure to Advance (2524); Material Deformation (2976)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/08/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Implanted date: device not implanted.Explanted date: device not explanted.Reporter occupation-lead tech the actual device has been returned for evaluation.The investigation is currently ongoing.A follow up report will be submitted once the investigation is complete.
 
Event or Problem Description
The user facility reported that dring up and over case to treat superficial femoral artery (sfa), the doctor had trouble advancing the destination device past access site.He removed the sheath and noticed accordion/fish mouthing at the dilator/sheath transition.The sheath was removed, and a new destination was advanced with no issues.The case continued successfully, and the patient was doing well.There was no patient injury, medical/surgical intervention required.
 
Additional Manufacturer Narrative
This report is being submitted as follow up no.1 to provide additional information in section b5, to update section h3, and to provide the completed investigation results.One 6fr 45 cm destination sheath was received for product evaluation at terumo medical corporation.The sheath was mated with dilator when received.The sheath was subjected to visual analysis and damage was observed on the tip of the sheath.Microscopic analysis confirmed that the sheath tip was damaged in a fashion where there was a bulge and a fold on the tip of the sheath.The outer diameter of the sheath was measured to be 0.1094" and the inner diameter of the sheath tip was 0.086" which was within manufacturer specification.A review of the device history record of the product code/lot# combination was conducted with no findings.The complaint can be confirmed for sheath tip mechanical damage.Based on the damage observed, it is likely that the damage on the sheath tip can be attributed to difficulties at the point of insertion, possible due to calcification.It is likely that the tip of the artery came in contact with calcification that propagated various forces that deformed the tip of the sheath.The device was in a conforming state when released from terumo control.There is no indication that any manufacturing issues may have led to this event.Currently no action is recommended since this risk evaluation is within the predetermined limits in the fmea.
 
Event or Problem Description
Additional information was received on 22jan2021.There was no significant scarring on the access site.There was some calcification.

Brand Name
DESTINATION PERIPHERAL GUIDING SHEATH
Common Device Name
INTRODUCER, CATHETER
Manufacturer (Section D)
TERUMO MEDICAL CORPORATION
950 elkton blvd.
elkton MD 21921
MDR Report Key11077753
Report Number1118880-2020-00344
Device Sequence Number2975079
Product Code DYB
UDI-Device Identifier00389701008837
UDI-Public00389701008837
Combination Product (Y/N)N
Initial Reporter StateWI
Initial Reporter CountryUS
PMA/510(K) Number
K172995
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 12/28/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/01/2023
Device Model NumberN/A
Device Catalogue Number54-64501
Device Lot Number0000007545
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/19/2020
Initial Date Received by Manufacturer 12/08/2020
Supplement Date Received by Manufacturer01/22/2021
Initial Report FDA Received Date12/28/2020
Supplement Report FDA Received Date02/03/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
STORK WIRE; STORK WIRE